|Kaposi's-- I've been treated and now have skin discoloration. How concerning is this?
Nov 7, 2002
I was diagnosed with KS in March 02 and have been receiving Doxil chemotherapy ever since. I'm due to have my last treatment in Mid November. I still have some lesions on parts of my body but my oncologist states that they are probably skin discoloration. My CD4 count is 124. Should I be concerned that the KS may return?
Response from Dr. Dezube
When Kaposi's sarcoma (KS)is treated with chemotherapy, it is not unusual for the lesions to leave some brown staining as the cancer cells die. This is called hemosiderin pigmentation. In time, this discoloration may fade. In some patients, the discoloration can be worse than in others. Occasionally patients will cover it up with skin products. You don't mention your viral load. The lower the viral load and the higher the CD4 cell count, the more likely it is that your KS won't return. Stay on your HIV drugs-- this is most important. Of course, there's no guarantees. In any event, based on your oncologist's (cancer doctor) description, you should be okay.
Did HIV Cause my Leukemia?
Extreme Anal Discomfort- burning and blood
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.